Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Constipation And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Articles
TheBody.com

Constipation

Constipation WHAT CAUSES IT? HIV meds. Although constipation is apretty uncommon side effect with HIVdrugs, each of the following has beenknown to cause constipation, but in lessthan 7% of people: Invirase Norvir Retrovir Reyataz ... Read more »
TheBody.com

Gas

Gas Other causes may include: Constipation Hepatitis Hormonal changes Indigestion Inhaling air while eating Inflammation of the stomachlining Irritable bowel syndrome Ulcers Besides beans, milk products andeggs, many... Read more »
The Well Project

Stress Management and HIV

Table of Contents Stress and HIV Signs of Stress Common Causes of Stress How to Decrease Stress Depression Other Tips for Reducing Stress Stress and HIV Everyone deals with a certain amount of stress every day. But if you are... Read more »
Ask the Experts

Constipation..."miracle cure"

You asked about my HIV stats...I have been HIV poz for 27yrs & Aids 18yrs & you are right about what I can & can't do because of the pain. Is the bowel damage permanent from opiods? I recently read about someone on Relistor for...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Follow-up note appreciated. If any reader knows of any product similar to (and cheaper) than Relistor for constipation in setting of chronic narcotic use for pain please post! KH... Read more »

constipation with bleeding

dear Doc,first I want to thank you for the time you take to answer thease questions .second,my question is does HIV cause constipation with bleeding ,and is this a signe of Kaposi sarcoma? for your information I am not on any treatments yet since I...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
The most common cause for constipation with bleeding is hemorrhoids. KS can cause some blood loss but it doesn't cause constipation. An examination will findout whether you have either internal or external hemorrhoids, or if there is another... Read more »

Atripla constipation?

I am a 43 year old male diagnosed HIV+ in 11/03. Ive been taking Sustiva & Truvada, now Atripla since 9/04 with good results. In addition, I take 4g daily Omega 3 fish oil in order to keep triglycerides in check also with good results. My...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Constipation has not been commonly linked to any of the components of Atripla or fish oil. Also, I have not had patients in our clinic on those meds report constipation other than sporadically. Thyroid disorders can sometimes do that as can a... Read more »

Bladder infection/constipation

10 year HIV+ male, 39, CD4 constant at 210-250 range, undetectable viral load, history of anal warts with three operations. The after the last operation in Sept 2002, male started to experience UTI, tested positive to 10 different kinds of bateria...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Remeron can cause constipation and a sense of having urinary frequency which can mimic a UTI. Trying to avoid antibiotics to allow normal bacteria to return (? yogurt diet for a while) helps some patients in your situation. Flomax can help the... Read more »
Connect With Others

CONSTIPATION ISSUES ON MEDS TAKING

Posted by Jet, 3 Replies
Recently a toxoplasma infection got me admitted to the hospital and the test result of my blood came HIV+.(First time with a CD4 COF 130.oN MY DISCHARGE DAY,i was pricribed Adiazine,daraprim,Losec,leucovorin and dexametozone which till now is... Read more »

Silly question, maybe

Posted by Anonymous, 2 Replies
I have what may seem to be a stupid question reguarding HIV. Is it possible that when a person has HIV that they can have constipation,bloody stools,hemerroids and hair loss? I have heard of the other symptoms of HIV and wasn't sure if maybe these... Read more »

STOOL CHANGES

Posted by Anonymous, 1 Reply
IS CONSTIPATION A BOWEL CHANGE ASSOCIATED WITH HIV OR IS IT JUST THE DIAREHIA? SOMEONE PLEASE HELP.

Read more »

Me again...

Posted by Anonymous, 2 Replies
Hi Everyone. I'm starting to calm down a little but I have this nagging issue of constipation/diarreah that started around week 8. I can't help but think this is related somehow...is it? Most "symptoms" I know start within 2 - 4 weeks...is it just... Read more »